Opioid and Narcotics Overdose Signs and Symptoms


Opioids are a central
nervous system depressant. They slow everything,
they bring down pain, they bring down your breathing rate, they bring down your blood pressure. In reasonable doses, they’re
very effective for people with say a broken leg, but
when you overdose on narcotics, your breathing rate drops,
your blood pressure drops and you become unconscious. If you’re not breathing enough, the lack of oxygen to the brain
can cause irreparable damage and eventually it leads to cardiac arrest. It sometimes can be hard to distinguish between cardiac arrest
and narcotic overdose. If this is cardiac arrest, we
know seconds count, start CPR. CPR will also help the narcotic overdose. Once you’ve started
resuscitation with CPR, if you think there could be
narcotics playing a role, then get naloxone as soon as you can to reverse the effects of the narcotic. Narcotic addiction and
abuse affects everyone, all classes, all people,
all ages, all types. I work as a medical director
for an ambulance service and in one 12 hour shift, I
can pronounce three people from narcotic overdose
that my paramedic crews are trying to save. Learn the signs and symptoms
of narcotic overdose and learn what to do to save their life. (inspirational music)

Leave a Reply

Your email address will not be published. Required fields are marked *